HIV + herpes
Jul 22, 2006
I love this website doc. I was diagnosed HIV + sept 2005 having just zero converted with usualo flu systems/rash. My counts have stablised to around cd4 600 with low viral load 14000 last count. I recently have had group spots in one area beside my cheek adjacent to my nose. Skin specialist said prob herpes. Now taking valtrax 3 times daily and after week are now receding. He suggests to prevent them coming back, take one Valtrax pill a day long term. Can I still remain off antiviral therapy with herpes? thks so much!
Response from Dr. Horwath
You should discuss the decision to start antiretroviral medications (HAART) with your HIV specialist. The current guidelines recommend starting HAART before the CD4 counts falls below 200. In asymptomatic individuals, it is not recommended to start when the CD4 count is above 350. In those with CD4 count between 200 and 350, the decision is based upon the viral load (> 100,000) and the presence of symptoms, such as unexplained fever or diarrhea > 2-4 weeks, oral candidiasis, or >10% unexplained weight loss.
For people with an AIDS-defining illness, treatment may be started at any CD4 count. For Herpes infection, this decision may be influenced by the severity of the infection and should be individualized. Talk to your doctor about it.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Balls After Kissing Cold Sore Sign Of HIV AIDS
- Itchy Vagina After Anal Fingering Sign Of HIV AIDS
- Itchy Vagina After Sucking Penis Sign Of HIV AIDS
- Sore On Tongue After Cunilingus Worried I Have HIV
- Swollen Lymph Nodes After Rubbing Penis Worried I Have HIV
- Testicular Pain After Insertive Oral Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.